Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

Has anyone had any issues with probiotics?


[Po...]

Recommended Posts

I posted a few days ago about symptoms ramping back up after being over 2 years out. I've been in a bad wave for about a month. My stomach is in rough shape and I think the probiotics might be the culprit. I only took them for 3 days, but I stopped because my stomach started feeling terrible. That was about 3 weeks ago. Now, my anxiety / panic mode has been set back to the point of acute for the past 3 days after a massive panic attack. I was wondering if anyone else experienced a set back after taking probiotics.

 

Thanks,

Pvibes

Link to comment
Share on other sites

Positivevibes, I can definitely say that I got real discomfort and hence anxiety from taking probiotics. So bad. I've never had them since.

 

I heard others, not benzo-affected people, say the the same. I think when you start with probiotics; you are meant to start slowly and build up the amount specifically because it can affect some people in this way. Think about it. The bad guys have been ruling your gut for ages and you suddenly send in troops. An epic battle occurs and for some, that can cause anxiety. So the advice is to introduce them slowly.

 

Sorry this has set you back though. Probiotics gave me a right fright and I was (still am ) on diazepam. This must be double scary for you. I hope the anxiety lifts soon. If you try the probiotics again... start with a teaspoonful. I, personally, am scarred by the experience and can't see me trying them again. It was kefir I had, and I had a big glass the first night, slept okay but felt the epic battle and it wasn't comfortable at all. Next day I tried it in the morning and it made me anxious all day, even though I was taking my pills too.

 

So, yeah, not a setback, but they did give me problems...

Link to comment
Share on other sites

Thank you for the reply! That's makes a lot of sense. I don't think I'll be trying out anymore supplements for a long time after this lol. I really hope this passes soon.
Link to comment
Share on other sites

Yeah, I had trouble starting too.. Was at about 1 capsule spread over a month..

Bear in mind that about 80% of our neurotransmitters or associated pre-cursers are produced by our microbiome.. Many of these regulate the GI itself, thus with meds involved it can get complex, even just the right things in the wrong place (SIBO etc) play havoc..

For me, I had both good and bad responses at the same time..  -A work in progress..

 

Its a huge topic, ever evolving, but worth the time IMO..

 

Perhaps check some past threads, and some YouTube stuff, etc.. -If interested into the future..

 

:)

 

 

 

Link to comment
Share on other sites

I started a probiotic while I was on my taper -- one that contained 8 different probiotic strains. I did some research to find the "right" probiotic. I was in a mess with terrible gi distress and nausea. It worked well. I had no problems, and my gut calmed down. Maybe I was just lucky. I still take it. However, if it's causing anyone added distress, of course, don't take it.

 

Anyhow, it worked/works for me.

 

Hope you feel better.

 

:smitten:

 

Katz

Link to comment
Share on other sites

If you have a hard time using probiotics, try to at least cut out sugars for now. "bad bacteria" in the gut thrive off off sugar.
Link to comment
Share on other sites

×
×
  • Create New...